# SDR 2004FA0000075

- Difficulty date: December 14, 2003
- Submitted: January 15, 2004
- Operation: General aviation
- Aircraft: N4702R
- Make and model: Cessna R182
- Aircraft serial: R18200605
- Aircraft time: 4,315 hours
- Engine: Lyc O540J3C5
- Engine time: 1,314 hours
- Propeller: Mcauly B2D34C214
- System (JASC): 8097 · Engine Starting System Wiring
- Part: Contactor
- Part number: S15771
- Condition: Shorted
- Location: Starter
- Part time: 20 hours, 15 cycles
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

A NEW LIGHT WEIGHT STARTER WAS INSTALLED WHEN THE EXISTING STARTER FAILED.  THE STARTER CONTACTOR WELDS ITSELF TOGETHER AFTER ABOUT 15 STARTS.  2 NEW MFG CONTACTORS WERE INSTALLED AND HAD THE SAME RESULTS.  A HEAVY DUTY CONTACTOR HAS BEEN INSTALLED IAW MFG SERVICE BULLETIN.  THE SUSPICION IS THAT THE NEWER STARTERS DRAW SO MUCH MORE IN RUSH AMPERAGE WITH THE LARGER ENGINES CAUSING THE CONTACT TO WELD AND STICK.
